MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0408
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a stent-assisted coil embolization of a paraclinoid internal carotid artery aneurysm, the 4x8 orbit galaxy complex xtrasoft (640cf0408/17610075) hydraulic coil was selected for use as a filling coil but the coil migrated into an unintended location through the strut of an unspecified stent which had been placed.Additional information received indicated that the coil did not migrate from the aneurysm back through the stent into the parent vessel, but the coil was accidentally placed through the stent while approaching to the target lesion.The physician attempted to re-sheath the coil, but the zipper became stuck and the coil could not be re-sheathed.The coil was replaced, and the procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The length of procedural delay was not reported; however, the delay was not clinically significant.There was no evidence of flow restriction/reduction due to the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate continuous flush was maintained through the catheter.No product visible damage was noted prior to the event.The coil delivery system was prepped and used as per the ifu.No unintended detachment was observed in the vessel or in the microcatheter.The embolic coil did not detach/break during retrieval.The user did not apply excessive force during the case.A sl-10 (stryker) microcatheter was used for the case.The product is not available for the investigation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion].As reported by a healthcare professional, during a stent-assisted coil embolization of a paraclinoid internal carotid artery aneurysm, the 4x8 orbit galaxy complex xtrasoft (640cf0408/17610075) hydraulic coil was selected for use as a filling coil but the coil migrated into an unintended location through the strut of an unspecified stent which had been placed.Additional information received indicated that the coil did not migrate from the aneurysm back through the stent into the parent vessel, but the coil was accidentally placed through the stent while approaching to the target lesion.The physician attempted to re-sheath the coil, but the zipper became stuck and the coil could not be re-sheathed.The coil was replaced, and the procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The length of procedural delay was not reported; however, the delay was not clinically significant.There was no evidence of flow restriction/reduction due to the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate continuous flush was maintained through the catheter.No product visible damage was noted prior to the event.The coil delivery system was prepped and used as per the ifu.No unintended detachment was observed in the vessel or in the microcatheter.The embolic coil did not detach/break during retrieval.The user did not apply excessive force during the case.A sl-10 (stryker) microcatheter was used for the case.No further information was provided.The device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.The exact cause of the event could not be conclusively determined; however, it is possible that clinical and procedural factors including aneurysm/vessel characteristics, device interaction, and device manipulation may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7930030
Report Number1226348-2018-00743
Device Sequence Number1914030
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number640CX0408
Device Lot Number17610075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 (STRYKER) MICROCATHETER